Alert archive / California / Frost Advisories in 2014
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 2, 2014, 3:13 PM PDT. It took effect at Apr 3, 2014, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2014, 3:13 PM PDT (22:13 UTC)
- In effect from
- Apr 3, 2014, 2:00 AM PDT
- Expired
- Apr 3, 2014, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS76 KEKA 022213 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 313 PM PDT WED APR 2 2014 ...ANOTHER FROSTY NIGHT AHEAD FOR INTERIOR NORTHWEST CALIFORNIA... CAZ003-076-031115- /O.NEW.KEKA.FR.Y.0010.140403T0900Z-140403T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 313 PM PDT WED APR 2 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY. * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...SHELTERED VALLEYS SUCH AS DINSMORE... BLOCKSBURG...RUTH...LAYTONVILLE...POTTER VALLEY AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
838 WWUS76 KEKA 031016 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 316 AM PDT THU APR 3 2014 ...ANOTHER FROSTY NIGHT AHEAD FOR INTERIOR NORTHWEST CALIFORNIA... CAZ003-076-031600- /O.CON.KEKA.FR.Y.0010.000000T0000Z-140403T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 316 AM PDT THU APR 3 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...SHELTERED VALLEYS SUCH AS DINSMORE... BLOCKSBURG...RUTH...LAYTONVILLE...POTTER VALLEY AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
244 WWUS76 KEKA 031554 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 854 AM PDT THU APR 3 2014 CAZ003-076-031700- /O.EXP.KEKA.FR.Y.0010.000000T0000Z-140403T1600Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 854 AM PDT THU APR 3 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 2, 10:31 AM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 2, 10:31 AM PDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 1031 AM PDT WED APR 2 2014 .SYNOPSIS... OUTSIDE OF SOME CLOUDS STUCK IN THE INTERIOR RIVER VALLEYS MOSTLY SUNNY WEATHER WILL PREVAIL TODAY BEFORE A WEAK FRONT BRINGS ANOTHER ROUND OF PRECIPITATION TO THE NORTH COAST LATE THU AND FRI. UPPER LEVEL RIDGE WILL STRENGTHEN THIS WEEKEND WITH DRY WEATHER AND WARMING TEMPERATURES INTO NEXT WEEK. && .UPDATE... QUICK UPDATE TO REMOVE MORNING FROST AND HIGHLIGHT INTERIOR RIVER VALLEY LOW CLOUDINESS. NOT MUCH FOG WITH THIS ON THE VALLEY FLOORS AS THE MOIST LAYER UNDER THE SUBSIDENCE INVERSION IS RELATIVELY DEEP, AND IT MAY LAST WELL INTO THE AFTERNOON AROUND WEAVERVILLE AND TRINITY CENTER BEFORE BREAKING UP. FROST ADVISORIES WILL LIKELY BE NEEDED FOR THE NORTH COAST AND MENDOCINO INTERIOR THURSDAY MORNING. && .PREV DISCUSSION......ISSUED AT 325 AM PDT... SAT IMAGERY SHOWS CLEARING SKIES ACROSS THE REGION EARLY THIS MORNING AS THE UPPER LOW CONTINUES TO MOVE INLAND AND SHORTWAVE RIDGING MOVES OVERHEAD. TEMPS CONTINUE TO FALL BEHIND THE CLEARING SKIES...BUT BECMG LESS CONFIDENT IN WIDESPREAD FROST FORMATION TO THE COAST AS OFFSHORE WINDS OCNLY MIX BACK DOWN TO SFC RESULTING IN COOLING/WARMING TRENDS. ACROSS THE INTERIOR...SKIES WERE SLOWER TO CLEAR ALLOWING WARMER TEMPS TO PERSIST LONGER. GIVEN THAT TEMPS BEGINNING TO FALL MORE RAPIDLY...ELECTED TO MAINTAIN HEADLINES ATTM AND CONTINUE TO MONITOR OVER THE NEXT COUPLE OF HRS. OTHERWISE...TODAY WILL BE THE NICEST DAY OF THE WEEK WITH DRY AND MOSTLY SUNNY WEATHER. ALTHOUGH SOME INSTABILITY LINGERING ACROSS THE INTERIOR MAY COMBINE WITH INSOLATION TO PRODUCE AN ISOLD SHOWER OVER THE HIGHER TERRAIN THIS AFTERNOON. MIN TEMPS WILL BE TRICKY AGAIN OVERNIGHT AS MID/HI CLOUD BEGIN TO INCREASE AHEAD OF ANOTHER STORM SYSTEM. DAY SHIFT WILL NEED TO WEIGH ANY FR/FZ PRODUCTS FOR THU MORNING. PRECIP CHCS WILL INCREASE THROUGH THE DAY THU AS ANOTHER SYSTEM PASSES N OF CWA. S/W TROUGH AXIS WILL PUSH INLAND THU EVENING WITH ZONAL FLOW PERSISTING INTO THE WEEKEND. KEPT SCHC-CHC POPS THROUGH SAT... MAINLY N OF CAPE MENDO...TO ACCOUNT FOR INSTABILITY SHOWERS. UPPER RIDGE WILL BEGIN TO STRENGTHEN LATE THIS WEEKEND AND DOMINATE THE WX INTO THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN CONTINUED DRY WX AND WITH MAX TEMPS OF 70-80F ACROSS THE INTERIOR POSSIBLE NEXT WEEK. MODELS SOLNS SHOW A LONG WAVE TROUGH DEEPENING OFFSHORE AND APPROACHING THE COAST TOWARDS THE MIDDLE OF NEXT WEEK WITH PRECIP CHCS INCREASING AGAIN LATE NEXT WEEK. AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA FROM THE NORTH TODAY AS LOW PRESSURE HEADS SOUTHEAST. THIS WILL RESULT IN CLEARING SKIES AND DECREASING HUMIDITY AS DRIER NORTHEAST FLOW SPREADS INTO THE AREA. WITH CLEARING SKIES...IFR IN FOG AND LOW OVERCAST WILL OCCUR IN THE VALLEYS EARLY THIS MORNING AS WINDS GO CALM. OTHERWISE VFR CONDITIONS WILL BE THE RULE TODAY. MARINE...WESTERLY SWELL WAS STILL AROUND 10 FT AT 11 SECONDS SOUTH OF THE CAPE EARLY THIS MORNING. EXTENDED THE ADVISORY A FEW MORE HOURS WITH SEAS EXPECTED TO FLUCTUATE AROUND 10 FT THROUGH THE EARLY MORNING HOURS. WESTERLY SWELL WILL SUBSIDE TODAY THROUGH TONIGHT AND REMAIN LOW ON THU. A NEW COLD FRONT WILL APPROACH THE REGION ON THU AND MAY BRING WINDS UP TO 20 KT IN THE NRN OUTER WATERS BY AFTERNOON. THE MODELS INDICATE LONG PERIOD WESTERLY SWELL ARRIVING THU NIGHT AND BUILDING ON FRI. ANOTHER LONG PERIOD WESTERLY SWELL WILL BUILD OVER THE WEEKEND. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 2, 9:20 AM PDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 920 AM PDT WED APR 2 2014 CAZ003-076-031630- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 920 AM PDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW FOR ANOTHER CHILLY NIGHT TONIGHT. AREAS OF FROST MAY DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF FROST WILL BE POSSIBLE IN THE COLDER VALLEYS THURSDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-004-031630- REDWOOD COAST-MENDOCINO COAST-UPPER TRINITY RIVER- 920 AM PDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.